Alert archive / Idaho / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 14, 2019, 12:17 PM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Jul 14, 2019, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2019, 12:17 PM MDT (18:17 UTC)
- In effect from
- Jul 14, 2019, 2:00 PM MDT
- Expired
- Jul 14, 2019, 8:44 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Cassia County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3207 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS85 KPIH 141817 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1217 PM MDT Sun Jul 14 2019 IDZ427-150300- /O.NEW.KPIH.FW.W.0004.190714T2000Z-190715T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 1217 PM MDT Sun Jul 14 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorm coverage, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * TIMING...Peak coverage will be between 2 pm and 9 pm. * LAL...6. * OUTFLOW WINDS...Strong outflow wind gusts over 40 mph possible. * ADDITIONAL IMPACTS...Blowing dust within outflow winds may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-425-150330- /O.NEW.KPIH.FW.W.0005.190715T1800Z-190716T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 1217 PM MDT Sun Jul 14 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...In effect from Noon to 9 pm MDT. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 15 percent. * TEMPERATURES...89 to 93 degrees F. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
1 follow-up statement
586 WWUS85 KPIH 150244 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 844 PM MDT Sun Jul 14 2019 IDZ427-150345- /O.CAN.KPIH.FW.W.0004.000000T0000Z-190715T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 844 PM MDT Sun Jul 14 2019 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has cancelled the Red Flag Warning. Thunderstorm activity has ended across the area. Thus, the Red Flag Warning for Fire Weather zone 427 was cancelled. $$ IDZ410-425-151045- /O.CON.KPIH.FW.W.0005.190715T1800Z-190716T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 844 PM MDT Sun Jul 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...In effect from Noon to 9 pm MDT. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...89 to 93 degrees F. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:06 AM MDT, 9 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 3:06 AM MDT, 9 hours 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 306 AM MDT Sun Jul 14 2019 .DISCUSSION... A weak front will pass through the region today and bring cooler temperatures to the area for much of the week. Isolated to scattered thunderstorms are possible once again today. The best chances is further east today. The Magic Valley may not see a lot of activity. Strong, gusty outflow winds are possible once again today. Drier, cooler weather will settle in for much of the week as the storm track heads north. Portions of the central mountains may still see a few stray thunderstorms into early next week. Hot weather could return to the region for next weekend as the ridge of high pressure strengthens across the west. Valle && .AVIATION... We are looking for more showers and thunderstorms today. Coverage will be less than Saturday, but it still appears that PIH, IDA and DIJ could easily be impacted at some point...especially in the afternoon and evening hours. Gusts over 30kts, a brief downpour and maybe small hail would accompany stronger storms. Outside storms, we could see some 20-25kt winds mainly impacting IDA and PIH. Keyes && .FIRE WEATHER... Some areas will be seeing critical fire conditions again today and this evening. Thunderstorm coverage will be much less overall today, except for the bench corridor straddling the border with 410 and 413...extending into zone 411. This corridor is somewhat narrow and not enough for us to pull the trigger this morning on a Red Flag Warning for 410. If it appears coverage ends up being greater later today, that could change. Thunderstorms will persist into this evening, but quickly coming to an end after sunset. Outflow gusts over 35 mph are possible. We could also see some brief bursts of heavier rain, but in most cases don't look for wetting rainfall. That doesn't a few stragglers persist after midnight like we are seeing this morning. Outside of thunderstorms, we are looking at more gusty winds mid afternoon through sunset. Across the central mountains, 20-30mph gusts with 30-40mph gusts at mid/upper slopes are forecast. We are also looking at 25-30mph gusts across the desert areas of the Snake Plain, and localized gusts 20- 30mph elsewhere. Humidity values across the Snake Plain will be around 15-20%, which may make for localized critical conditions in zones 410 and 425. Right now, we are NOT issuing any headlines for that either. Through mid week, we will be cooler with somewhat drier weather across central and eastern Idaho. Thunderstorm chances will be confined to the northern portions of 411, 475 and 476. Of concern, however, will be across zone 410 and around Craters tomorrow. We are looking for gusts 30-35mph with humidity dipping to 15% or lower. We may need a headline for zone 410 if this trend continues. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:06 PM MDT | Special Weather Statement | PIH | Minidoka | 39 min |
| Jul 13, 6:11 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
| Jul 13, 6:42 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Jul 13, 7:01 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 44 min |
| Jul 13, 7:24 PM MDT | Special Weather Statement | PIH | Bingham, Power | 51 min |
| Jul 13, 7:47 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 58 min |
| Jul 13, 8:16 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| Jul 13, 8:24 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Jul 13, 8:43 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 47 min |
| Jul 13, 8:57 PM MDT | Special Weather Statement | PIH | Bonneville | 48 min |
| Jul 13, 9:29 PM MDT | Special Weather Statement | PIH | Bonneville | 46 min |
| Jul 14, 12:17 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more | 33 hr |
| Jul 14, 2:08 PM MDT | Special Weather Statement | PIH | Cassia | 82 min |
| Jul 14, 2:22 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 3:01 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Jul 14, 3:05 PM MDT | Special Weather Statement | PIH | Bingham | 55 min |
| Jul 14, 3:15 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Jul 14, 3:36 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 14, 3:44 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 49 min |
| Jul 14, 3:59 PM MDT | Special Weather Statement | PIH | Bonneville | 61 min |
| Jul 14, 4:03 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jul 14, 4:08 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Jul 14, 4:32 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Bonneville | 63 min |
| Jul 14, 5:06 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 14, 5:38 PM MDT | Special Weather Statement | PIH | Power | 52 min |
Nearby
Red Flag Warnings in Idaho, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.